Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2007, 6:43 PM CDT for Moultrie County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2007, 6:43 PM CDT (23:43 UTC)
- Expired
- May 26, 2007, 7:05 PM CDT
- In force
- 22 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Moultrie County, IL
The radar
The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 262343
SVRILX
ILC139-270030-
/O.NEW.KILX.SV.W.0070.070526T2343Z-070527T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
643 PM CDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
* UNTIL 730 PM CDT.
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
WEST OF LOVINGTON...OR ABOUT 8 MILES NORTHWEST OF SULLIVAN...AND
WAS MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL MOULTRIE COUNTY...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3960 8848 3962 8865 3963 8873 3980 8875
3979 8848
$$
BAK1 follow-up statement
000
WWUS53 KILX 270005
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
705 PM CDT SAT MAY 26 2007
ILC139-270015-
/O.CAN.KILX.SV.W.0070.000000T0000Z-070527T0030Z/
MOULTRIE-
705 PM CDT SAT MAY 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOULTRIE COUNTY IS
CANCELLED...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.
LAT...LON 3960 8848 3962 8865 3963 8873 3980 8875
3979 8848
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:42 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, May 26, 1:42 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 142 PM CDT SAT MAY 26 2007 .DISCUSSION... ISSUED 140 PM CDT SAT MAY 26 2007 LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER NORTHWEST MINNESOTA...WITH A COLD FRONT EXTENDING SOUTH THROUGH IOWA AND CURVING SOUTHWEST INTO THE CENTRAL PLAINS. IN ADDITION...A WARM FRONT EXTENDED EAST FROM THE COLD FRONT ACROSS EASTERN IOWA AND NORTHERN ILLINOIS. ALOFT...A VIGOROUS WAVE WAS LIFTING FROM THE NORTHERN PLAINS/UPPER MIDWEST INTO ONTARIO. ALSO...A FEW WEAKER DISTURBANCES WERE LIFTING TOWARD THE REGION IN THE GENERAL SOUTHWEST FLOW. MAIN CONCERN OVER THE NEXT FEW DAYS REVOLVES AROUND THE APPROACHING FRONTAL BOUNDARY TO OUR WEST AND ITS MOVEMENT WITH THE PASSAGE OF THE PLAINS/UPPER MIDWEST WAVE THROUGH SUNDAY AND THE NEXT APPROACHING WAVE THROUGH MONDAY. THE MOVEMENT/POSITION OF THIS FRONT IS KEY TO OUR RISK OF SHOWERS/STORMS OVER THE NEXT SEVERAL FORECAST PERIODS. 12Z MODELS IN REASONABLE AGREEMENT THROUGH THE PERIOD. THE MODELS HAVE TRENDED A BIT FASTER WITH THE APPROACHING FRONT THE PAST COUPLE OF RUNS...WITH THE GFS LEADING THE PACK. DO NOT PLAN TO BUCK THE TREND...BUT WILL NOT BE AS AGGRESSIVE AS THE GFS WITH THE PASSAGE OF THE FRONT AND HOW FAR SOUTH IT DROPS TOWARD THE OHIO VALLEY. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY FAR. HOWEVER...THE EXTENT OF THE CLOUD COVER ALONG AND IN THE VICINITY OF THE FRONT WILL MAKE THE TEMPERATURE FORECAST TRICKY...AS IT HAS OVER THE PAST COUPLE OF DAYS. SHORT TERM...TONIGHT THROUGH TUESDAY... TONIGHT...SCATTERED SHOWERS/STORMS WILL BE ONGOING ACROSS MUCH OF FORECAST AREA EARLY THIS EVENING COURTESY OF AN UNSTABLE AIRMASS AND DIURNAL HEATING. NOT MUCH IN TERMS OF UPPER FORCING/SHEAR INITIALLY...SO SEVERE THREAT WILL BE MINIMAL. THERE SHOULD BE A DECREASE IN AREAL COVERAGE OF CONVECTION ACROSS ALL BUT THE NORTHWEST 1/3 OF FORECAST AREA BY LATER THIS EVENING AS DIURNAL DESTABILIZATION IS LOST. BELT OF STRONGER WINDS AROUND SOUTHERN PERIPHERY OF UPPER WAVE TO OUR NORTH WILL BUILD IN LATER TONIGHT AS THE SYSTEM PASSES TO OUR NORTH AND THE TRAILING COLD FRONT APPROACHES. THE APPROACH OF MODESTLY BETTER DYNAMICS AND THE SURFACE FRONT SHOULD INCREASE SHOWER/STORM COVERAGE ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA OVERNIGHT. WHILE DYNAMICS ARE BETTER LATER TONIGHT...THE LOSS OF INSTABILITY WILL CONTINUE TO KEEP THE SEVERE THREAT MINIMAL. SUNDAY...THE FRONT IS EXPECTED TO PUSH THROUGH THE FORECAST AREA BEFORE STALLING OUT OVER SOUTHERN ILLINOIS. THE FRONT SHOULD GRADUALLY SLOW WITH TIME AS IT BECOMES INCREASINGLY PARALLEL TO THE UPPER FLOW. UPPER FORCING/SHEAR IS EXPECTED TO BE MINIMAL WITH FROPA...BUT DIURNAL HEATING ALONG/AHEAD OF THE FRONT SHOULD ALLOW FOR SCATTERED/NUMEROUS SHOWER AND STORM COVERAGE. SUNDAY NIGHT AND MONDAY...THE NEXT MAJOR UPPER WAVE WILL COME ASHORE ACROSS THE PACIFIC NORTHWEST...REACHING THE NORTHERN ROCKIES BY LATE MONDAY. HEIGHTS WILL RISE ACROSS MID/UPPER MISSISSIPPI VALLEY AS CURRENT WAVE DEPARTS AND NEW WAVE APPROACHES. STALLED FRONTAL BOUNDARY WILL LIFT BACK NORTHWARD THROUGH FORECAST AREA AS A WARM FRONT...WITH AN ASSOCIATED RISK OF SHOWERS/STORMS. NOT TOO MUCH OF A TRIGGER EVIDENT ASIDE FROM THE FRONTAL PASSAGE...SO EXPECT THE CONVECTIVE COVERAGE TO BE MINIMAL. MONDAY NIGHT AND TUESDAY...WARM FRONT ASSOCIATED WITH DEVELOPING SYSTEM SHOULD BE WELL NORTH OF FORECAST AREA...AND THE COLD FRONT WITH THIS SYSTEM SHOULD BE WELL TO OUR WEST. THIS SCENARIO WILL PLACE FORECAST AREA IN THE WARM SECTOR OF THE SYSTEM...WITH LITTLE/NO TRIGGER FOR PRECIPITATION EVIDENT. PLAN ON CARRYING DRY CONDITIONS AS A RESULT. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...STILL QUITE A BIT OF MODEL/ENSEMBLE DISAGREEMENT ON THE DETAILS OF THE MIDWEEK SYSTEM AND EVOLUTION OF UPPER PATTERN IN ITS WAKE. MOST MODEL SOLUTIONS SUPPORT A STRONG SYSTEM ARRIVING WEDNESDAY INTO THURSDAY...BUT THE OVERALL TREND FOR THE PAST FEW DAYS HAS FAVORED A SLOWER SOLUTION. WILL CONTINUE TO HIT SHOWER/STORM CHANCES HIGHEST WEDNESDAY/WEDNESDAY NIGHT...BUT HAVE ALSO ALLOWED CHANCES TO LINGER INTO THURSDAY IN THE EAST. ONCE THE SYSTEM DEPARTS...MOST MODELS HAVE SOME DEGREE OF A RIDGE WEST/TROF EAST PATTERN DEVELOPING OVER NORTH AMERICA. HOWEVER...THERE IS SIGNIFICANT DISAGREEMENT IN HOW AMPLIFIED AND/OR PHASED THE UPPER FLOW WILL BECOME. FOR NOW...WILL FOLLOW A MIDDLE OF THE ROAD SOLUTION. THIS WILL KEEP CONDITIONS MAINLY DRY FOR THE END OF THE WEEK WITH SEASONABLE TEMPERATURES. BAK && .AVIATION... ISSUED 1239 PM CDT SAT MAY 26 2007 WARM FRONT HAS LIFTED NORTH OF ALL TERMINALS AS OF EARLY THIS AFTERNOON... ALLOWING FOR MOSTLY VFR CONDITIONS TO TAKE OVER WITHIN THE WARM SECTOR. LOW LEVEL ATMOSPHERE REMAINS FAIRLY MOIST AND MODESTLY UNSTABLE. THIS WILL ALLOW FOR SOME SCATTERED CLOUDS BETWEEN 1500 AND 2000 FT... WITH SOME TEMPO BKN CONDITIONS IN FAVORED LOCATIONS SUCH AS KBMI. SCATTERED TSRA EXPECTED TO INCREASE A LITTLE BIT IN COVERAGE OVER THE NEXT COUPLE OF HOURS... ESPECIALLY ACROSS WESTERN ILLINOIS. CONVECTION SHOULD WEAKEN AFTER DARK... BUT WITH LOW LEVEL MOISTURE AND WEAK GRADIENT... COULD SEE FOG AND MIST FORM... DROPPING VIS DOWN TO 3 TO 5 MILES AT TIMES... WITH WIDELY SCATTERED SHOWERS CONTINUING... WITH ISOLATED THUNDER APPROACHING IN THE WEST TOWARDS DAWN OUT AHEAD OF AN APPROACHING COLD FRONT. HARDIMAN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 26, 3:44 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 344 PM CDT SAT MAY 26 2007 ILZ027>031-036>038-040>043-047>053-271100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 344 PM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF WEST CENTRAL ILLINOIS THIS AFTERNOON... OUT AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. A FEW OF THESE STORMS HAVE BECOME SEVERE... WITH LARGE HAIL BEING THE PRIMARY THREAT...AND A SECONDARY THREAT OF STRONG WINDS. THESE STORMS WILL REMAIN SCATTERED AND DISORGANIZED... WITH INDIVIDUAL STORMS MOVING NORTHEAST AT ABOUT 30 MPH. THE AREA OF STORMS WILL SLOWLY SHIFT EASTWARD IN TIME... APPROACHING THE I-55 CORRIDOR BY THE EVENING HOURS... BUT THIS SHOULD BE PAST PEAK HEATING TIMES... AND THE STORMS SHOULD BEGIN TO DIMINISH BY THAT TIME. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN A THREAT OVERNIGHT... BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE INTO WESTERN ILLINOIS SUNDAY MORNING... SLOWLY SHIFTING SOUTHEAST THROUGH THE DAY... AND BECOMING NEARLY STATIONARY AROUND THE I-70 CORRIDOR SUNDAY EVENING THROUGH MONDAY. THIS WILL CONTINUE TO BRING CHANCES FOR SCATTERED THUNDERSTORMS ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. AS HAS BEEN THE CASE OVER THE PAST SEVERAL DAYS...THE STRONGER WIND FIELDS SUPPORTIVE OF ORGANIZED SEVERE STORMS WILL REMAIN NORTH OF OUR AREA. AS A RESULT...OTHER THAN SOME PULSE TYPE STORMS IN THE AFTERNOON AND EARLY EVENING HOURS SUNDAY...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. CURRENT INDICATIONS SUGGEST A RATHER STRONG UPPER LEVEL WAVE WILL APPROACH THE AREA ON WEDNESDAY WHICH MAY INCREASE THE CHANCES FOR MORE ORGANIZED THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THE EARLY EVENING HOURS. ILZ044>046-054>057-061>063-066>068-071>073-271100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 344 PM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS THROUGH THE REMAINDER OF THE AFTERNOON HOURS. SOME OF THESE STORMS... ESPECIALLY THOSE IN THE SOUTHEAST... MAY PRODUCE SMALL HAIL AND GUSTY WINDS. OTHERWISE... NO SEVERE WEATHER IS EXPECTED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO THE REGION OVERNIGHT... BUT AGAIN NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE INTO WESTERN ILLINOIS SUNDAY MORNING... SLOWLY SHIFTING SOUTHEAST THROUGH THE DAY... AND BECOMING NEARLY STATIONARY AROUND THE I-70 CORRIDOR SUNDAY EVENING THROUGH MONDAY. THIS WILL CONTINUE TO BRING CHANCES FOR SCATTERED THUNDERSTORMS ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. AS HAS BEEN THE CASE OVER THE PAST SEVERAL DAYS...THE STRONGER WIND FIELDS SUPPORTIVE OF ORGANIZED SEVERE STORMS WILL REMAIN NORTH OF OUR AREA. AS A RESULT...OTHER THAN SOME PULSE TYPE STORMS IN THE AFTERNOON AND EARLY EVENING HOURS SUNDAY...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. CURRENT INDICATIONS SUGGEST A RATHER STRONG UPPER LEVEL WAVE WILL APPROACH THE AREA ON WEDNESDAY WHICH MAY INCREASE THE CHANCES FOR MORE ORGANIZED THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
In the hours before
Local storm report, May 26, 4:06 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
406 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL TOULON 41.09N 89.86W
05/26/2007 E0.88 INCH STARK IL PUBLIC
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:58 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 32 min |
| May 26, 2:33 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 27 min |
| May 26, 3:32 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 43 min |
| May 26, 5:10 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 35 min |
| May 26, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 46 min |
| May 26, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 25 min |
| May 26, 5:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.